Tennessee, 2019Flash Flood and Damaging Winds in Tennessee, June 27, 2019
June 27, 2019 · NWS OHX · 26 events in 12 counties and zones
A line of showers and thunderstorms developed across southern Middle Tennessee during the afternoon hours on June 27, then moved northward through the area into the evening. Numerous reports of wind damage were received, along with a few reports of flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $265,000
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of showers and thunderstorms developed across southern Middle Tennessee during the afternoon hours on June 27, then moved northward through the area into the evening. Numerous reports of wind damage were received, along with a few reports of flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 27, 11:28 AM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Jun 27, 11:28 AM CST, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1228 PM CDT Thu Jun 27 2019
.UPDATE...
FOR NOON DISCUSSION.
&&
.DISCUSSION...
Removed morning wording from zone forecast product. Adjusted wx/
pop grids slightly from mid morning update. Potential of iso/sct
shwrs/tstms should spread ewd as afternoon hrs progress with
numerous shwrs/tstms possible south cntrl/southwest portions of
mid state by mid afternoon hrs. Adjustments of wx/pop grids
reached per current regional radar mosiac imagery and short range
model blends. Current temps generally still in line with
forecasted high temps. Remainder of forecast continues to be
on track.
&&
.AVIATION...
18Z TAF DISCUSSION.
VFR conditions will be predominant through most of the current TAF
cycle. VCTS will be possible at CKV/BNA/MQY, which could lead to
MVFR conditions if a thunderstorm were to pass directly over the terminal.
Showers/thunderstorms will move out by 03Z areawide, with VFR
conditions overnight. Light winds will become more southerly by
tomorrow.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
DISCUSSION......31
AVIATION........MacDonald
Hazardous weather outlook, Jun 27, 7:56 AM CST, 6 hours 18 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
856 AM CDT Thu Jun 27 2019
TNZ005>011-023>034-056>066-075-077>080-093>095-281000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
856 AM CDT Thu Jun 27 2019
This Hazardous Weather Outlook is for portions of Middle
Tennessee.
.DAY ONE...Today and Tonight
There is a marginal risk of severe thunderstorms for locations
around and south of the I-40 Corridor and along and west of the
I-24 Corridor mainly this afternoon through the early evening
hours tonight. Primary concern with any strong to severe
thunderstorms that develop will be strong to damaging winds.
Brief, localized flooding is also possible with slow moving
thunderstorms. Pea to marble size hail may also occur.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
No hazardous weather is expected as of this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed through this evening.
Spotter Thunderstorm Reporting Criteria
Tornado
Funnel Cloud
Flooding
Hail >= 1/2 inch
Winds > 50 MPH (Measured)
Structural Damage
Trees or Power Lines Down
31
In the hours before
Special weather statement, Jun 27, 1:01 PM CST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Nashville TN
201 PM CDT Thu Jun 27 2019
TNZ093-094-271930-
Lawrence TN-Wayne TN-
201 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE AND SOUTHERN
LAWRENCE COUNTIES UNTIL 230 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southeast of Collinwood to 12 miles
northwest of Lexington to near Loretto. Movement was north at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Loretto, St. Joseph, Westpoint and Iron City.
LAT...LON 3500 8775 3511 8776 3516 8753 3505 8724
3500 8727
TIME...MOT...LOC 1900Z 189DEG 7KT 3506 8767 3507 8755 3501 8744
SchaperSpecial weather statement, Jun 27, 2:02 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Nashville TN
302 PM CDT Thu Jun 27 2019
TNZ094-095-272045-
Lawrence TN-Giles TN-
302 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAWRENCE AND
NORTHWESTERN GILES COUNTIES UNTIL 345 PM CDT...
At 302 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lawrenceburg, moving northeast at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm. Dime size hail was reported near Leoma.
Locations impacted include...
Lawrenceburg, Pulaski and Ethridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3512 8718 3518 8740 3543 8737 3542 8717
3533 8695
TIME...MOT...LOC 2002Z 210DEG 15KT 3517 8731
SchaperSpecial weather statement, Jun 27, 2:05 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Nashville TN
305 PM CDT Thu Jun 27 2019
TNZ077>079-272045-
Coffee TN-Grundy TN-Warren TN-
305 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COFFEE...WARREN AND
NORTHWESTERN GRUNDY COUNTIES UNTIL 345 PM CDT...
At 305 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from McMinnville to 12 miles west of Gruetli-Laager.
These storms were nearly stationary.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
McMinnville, Gruetli-Laager, Altamont, Coalmont, Morrison, Beersheba
Springs and Viola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3576 8562 3534 8569 3542 8599 3580 8589
TIME...MOT...LOC 2005Z 206DEG 4KT 3568 8579 3544 8585
13
Special weather statement, Jun 27, 2:09 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
309 PM CDT Thu Jun 27 2019
TNZ093-272045-
Wayne TN-
309 PM CDT Thu Jun 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE COUNTY UNTIL
345 PM CDT...
At 309 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waynesboro, moving northeast at 15 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Waynesboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3524 8778 3526 8791 3541 8787 3544 8775
3537 8764
TIME...MOT...LOC 2009Z 210DEG 15KT 3529 8783
SchaperEvent by event
24 thunderstorm wind, 1 flash flood, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Warren
- When
- June 27, 2:14 PM CST
- Where
- Warren County, 1.71 mi SSW of Daylight
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 35.727, -85.860
The roof of a shop was blown off to the west over a home and landed in the road at 1712 Bethany Road. Several trees were also blown down nearby at 1318 Bethany Road.
Thunderstorm Wind, Warren
- When
- June 27, 2:20 PM CST
- Where
- Warren County, Centertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 35.720, -85.920
Trees and power lines were blown down in the Centertown area.
Thunderstorm Wind, Smith
- When
- June 27, 3:24 PM CST
- Where
- Smith County, Brush Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.120, -86.030
Public reported and shared photos of a tree that fell on a house in Brush Creek. Several other trees were blown down around the area.
Thunderstorm Wind, Putnam
- When
- June 27, 3:35 PM CST
- Where
- Putnam County, Bloomington Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 36.200, -85.620
Trees were blown down across northwestern portions of Putnam County.
Thunderstorm Wind, Marshall
- When
- June 27, 3:50 PM CST
- Where
- Marshall County, Chapel Hill
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.630, -86.700
Trees were blown down, one of which fell onto a vehicle.
Flash Flood, Maury
- When
- June 27, 4:20 PM CST
- Where
- Maury County, 0.39 mi NE of Spring Hill to 0.23 mi E of Spring Hill
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.754, -86.925
Duplex Road in Spring Hill was closed due to flooding.
Thunderstorm Wind, Williamson
- When
- June 27, 4:25 PM CST
- Where
- Williamson County, 3.66 mi NNW of Forest Home
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.030, -86.952
A tree was blown down at Temple Road and Sneed Road.
Thunderstorm Wind, Davidson
- When
- June 27, 4:34 PM CST
- Where
- Davidson County, 1.36 mi E of Forest Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.072, -86.826
A tree was blown down on Tyne Blvd near Fredericksburg Drive.
Thunderstorm Wind, Williamson
- When
- June 27, 4:34 PM CST
- Where
- Williamson County, 2.59 mi NE of Nolensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 35.974, -86.645
A tree was blown down that blocked McFarlin Road near Battle Road.
Thunderstorm Wind, Davidson
- When
- June 27, 4:39 PM CST
- Where
- Davidson County, 1.81 mi NNW of Pasquo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 36.053, -86.985
A photo showed a tree blown down across McCrory Lane just north of Poplar Creek Road.
Thunderstorm Wind, Davidson
- When
- June 27, 4:44 PM CST
- Where
- Davidson County, Antioch
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 36.070, -86.670
A Facebook photo showed a tree fell onto a house in Antioch.
Thunderstorm Wind, Davidson
- When
- June 27, 4:52 PM CST
- Where
- Davidson County, 1.12 mi S of Stone River
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.164, -86.598
A large tree was blown down near Arbor Lake Blvd at Old Hickory Blvd.
Thunderstorm Wind, Cheatham
- When
- June 27, 4:57 PM CST
- Where
- Cheatham County, 2.36 mi NNE of Pegram
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 36.132, -87.035
A tree was blown down along Old Charlotte Pike.
Thunderstorm Wind, Davidson
- When
- June 27, 4:58 PM CST
- Where
- Davidson County, 1.85 mi NE of Nashville Cornelia F
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.197, -86.674
A Twitter tSpotter photo showed a tree blown down on Cabin Hill Road at McGavock Pike.
Thunderstorm Wind, Davidson
- When
- June 27, 4:59 PM CST
- Where
- Davidson County, 0.83 mi NW of Tulip Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- NWS Employee
- Coordinates
- 36.207, -86.612
A tree was blown down and a traffic light was damaged on Lebanon Pike at Highland View Drive.
Thunderstorm Wind, Davidson
- When
- June 27, 5:02 PM CST
- Where
- Davidson County, 1.38 mi NNE of Tulip Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NWS Employee
- Coordinates
- 36.218, -86.588
A tree was blown down on Big Horn Drive near Shoshone Drive.
Thunderstorm Wind, Wilson
- When
- June 27, 5:02 PM CST
- Where
- Wilson County, 0.52 mi S of Greenlawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.243, -86.568
Power lines were blown down near Langford Cove.
Thunderstorm Wind, Wilson
- When
- June 27, 5:02 PM CST
- Where
- Wilson County, 0.78 mi S of Greenlawn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.239, -86.571
A NWS employee in Green Hill estimated a wind gust of 65 mph.
Thunderstorm Wind, Wilson
- When
- June 27, 5:05 PM CST
- Where
- Wilson County, 0.79 mi SSE of La Guardo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 36.290, -86.423
Trees were blown down near Academy Road at Bradshaw Road.
Thunderstorm Wind, Sumner
- When
- June 27, 5:11 PM CST
- Where
- Sumner County, 2.63 mi WSW of Cedar Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.332, -86.492
A tree was blown down across Dickerson Bay Drive.
Thunderstorm Wind, Sumner
- When
- June 27, 5:14 PM CST
- Where
- Sumner County, 0.55 mi ESE of Peytona
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.367, -86.511
A tree was blown down on St. Blaise Road.
Thunderstorm Wind, Sumner
- When
- June 27, 5:16 PM CST
- Where
- Sumner County, 0.58 mi ESE of Gallatin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 36.397, -86.440
Several trees were blown down across Gallatin, including on Joann Street at Broadway.
Thunderstorm Wind, Robertson
- When
- June 27, 5:33 PM CST
- Where
- Robertson County, 0.87 mi NW of Ridgeton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 36.408, -86.782
A tree fell on a house in the 2000 block of Old Greenbrier Pike and partially came through living room ceiling.
Thunderstorm Wind, Robertson
- When
- June 27, 5:36 PM CST
- Where
- Robertson County, Cross Plains
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 36.550, -86.700
Trees were blown down across the eastern half of Robertson County.
Thunderstorm Wind, Sumner
- When
- June 27, 5:36 PM CST
- Where
- Sumner County, 1.01 mi E of Portland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Social Media
- Coordinates
- 36.578, -86.502
Trees down on power lines on Old Westmoreland Road in Portland.
Lightning, Rutherford
- When
- June 27, 7:05 PM CST
- Where
- Rutherford County, 1.88 mi E of Rock Spgs
- Property damage
- $200,000
- Reported by
- Broadcast Media
- Coordinates
- 35.946, -86.517
A home on Bantry Drive in Smyrna was struck by lightning and caught on fire, with most of the home destroyed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Colorado, June 27, 20191 death · 1 event
- Flash Flooding and Flooding in Minnesota, June 27 to 30, 2019$4.4 million · 15 events
- Damaging Winds in Wisconsin, June 27, 2019$181,000 · 61 kt wind · 43 events
- Damaging Winds in Mississippi, June 27 to 28, 2019$175,000 · 53 kt wind · 14 events
- Flash Flood and Hail in Ohio, June 27 to 29, 2019$120,000 · 1 in hail · 15 events
- Flash Flood and Damaging Winds in Mississippi, June 27, 2019$131,000 · 55 kt wind · 12 events
- Damaging Winds and Lightning Strikes in Wisconsin, June 27, 2019$97,000 · 50 kt wind · 6 events
- Flash Flooding and Hail in Pennsylvania, June 27, 2019$34,000 · 1 in hail · 22 events
- Tornado and Hail in Montana, June 27, 2019EF0 · 28 events
- Tornado and Hail in Montana, June 27 to 28, 2019EF0 · 24 events
- Hail and Damaging Winds in Alabama, June 27, 20192 injured · 1.75 in hail · 6 events
- Damaging Winds in Wisconsin, June 27, 2019$15,000 · 53 kt wind · 11 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 836214, 836217, 841771, 836220, 836223, 836228, 836236, 836229, 836232, 836244, 841269, 836239, 836246, 836241, 841256, 836242, 836243, 836248, 836245, 836249, 841273, 841271, 836250, 836251, 836252, 841270.